Hey T (and everyone else
Just wanted to update you on my situation. I saw my neuro('s PA, but she's primary on my case) on Tuesday. Here's what happened. (Sorry, I'm longwinded...it's in my nature!)
She always asks when we're walking in how I'm feeling. For once I could answer, "Pretty good, actually!" followed closely by "I haven't had a Tysabri infusion since January." She immediately asked once we got in the exam room if I thought it was tied to the Ty, and I answered definitely. She asked what had improved or lessened since last time we talked, and I was prepared!
I had my list and read it off to her. She was impressed. I also said that the only times this dramatic of a turn around happened was when I went off of Rebif and Copaxone. And then I also said that I'm left with what I feel are my real MS symptoms, and had that list for her so it wasn't as if everything that was wrong with me suddenly got better, because it hasn't. It's just gotten manageable.
I didn't even have to pull out the big guns with the whole "treatment is worse than the disease" thing with my mother and chemo. She completely agreed that I wasn't doing well on Tysabri, and went to talk it over with Dr. Corboy. Came back and said that while they definitely don't advocate going completely off treatment, in my case they understand why that would be my choice. She gave me one other idea that they have, which is a immuno-suppressant without much documentation behind it for MS (Cellcept). She said I could research it and let her know if I want to try it, otherwise we'll just wait for the next round of oral drugs to be approved by the FDA, which probably won't be for another year.
I was quite pleasantly surprised. I figured I would really have to fight, but she said she was really happy to see me doing so well because I had been so miserable before. Glad she noticed. I'm really glad she and Dr. Corboy were both agreeable that the Tysabri was the cause of me being miserable, and it wasn't worth it to keep me on it.
Funny enough...she didn't even mention the "rebound effect". So I guess we'll see if that actually happens, since I'm supposed to be in the worst possible time frame (took it for 6 months).